Is this swelling normal? (Photo)

I had lip injections done today by a new person. This is my second time getting it done ever. The first time the doctor used a deep technique, injecting in the wet part of the lip top and bottom. Today she injected superficially into the top and border. 1 syring was used. I am concerned about the swelling. What can't I take ibuprofen post procedure for the swelling?

Doctor Answers 5

Swelling after lip injections....

Hey nyc_lady.  I would recommend doing warm compresses to the upper lip and advising your doctor of what reaction you had.  She may be able to put you on a steroid pack to help with some of the inflammation.  Look for signs of increased redness, drainage, or fever to the touch as these would be indicators of an infection.  


Jackson Plastic Surgeon
4.6 out of 5 stars 28 reviews

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Swollen Lip

Fillers can causes swelling that have been injected into the lips. I would advise that you call the doctor that gave you the injection and see what they suggest. They may give you a steroid pack or have you do warm compresses. Best of luck and thanks for your question. 

Edward E. Dickerson, IV, MD
Fayetteville Facial Plastic Surgeon
4.7 out of 5 stars 107 reviews

Swelling and Lip Injections

Swelling can last more than a week and will gradually subside.  This is one of the expected consequences of lip injections.  Best, Dr. Green

Lip and fillers

Fillers injected into the lips tend to cause a lot of swelling and can last for a week or more. Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.